7 doctors weighed in:

I'm on prednisone, which takes forever to get off but I want to get a tattoo, is there a risk?

7 doctors weighed in
Dr. Robert Peppercorn
Dermatology
4 doctors agree

In brief: Prednisone and tatto

If Prednisone has only been for a few weeks then there is no problem. If longer, you might have a higher risk of infection due to the immunosupression caused by prednisone.
Long term use also causes skin fragility. I would wait until off of the prednisone.

In brief: Prednisone and tatto

If Prednisone has only been for a few weeks then there is no problem. If longer, you might have a higher risk of infection due to the immunosupression caused by prednisone.
Long term use also causes skin fragility. I would wait until off of the prednisone.
Dr. Robert Peppercorn
Dr. Robert Peppercorn
Thank
Dr. Jay Zimmerman
Dermatology
1 doctor agrees

In brief: Yes

While there is always risk of infection, allergic reaction, and granuloma formation/scarring with tattoos, patients on Prednisone have poor wound healing and a suppressed immune system, making those risks greater.

In brief: Yes

While there is always risk of infection, allergic reaction, and granuloma formation/scarring with tattoos, patients on Prednisone have poor wound healing and a suppressed immune system, making those risks greater.
Dr. Jay Zimmerman
Dr. Jay Zimmerman
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors